Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Tucson, AZ

July 22, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 22, 2025, 3:44 PM MST for Pima County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2025, 3:44 PM MST (22:44 UTC)
Expired
Jul 22, 2025, 6:45 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 21 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:25 PM MSTFLOOD18 Se Tucson, AZRoads closed from North of Wiley Road on Calle Riconado to South Wentworth Road due to flooding. Flooding is occurring within the the Missile Tank Basin of Pima County.
Jul 22, 4:25 PM MSTFLASH FLOOD18 Se Tucson, AZCorrects previous report to change the event type from Flood to Flash Flood. Roads closed from North of Wiley Road on Calle Riconado to South Wentworth Road due to flooding. Flooding occurred within the the Missile Tank Basin of Pima County.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WGUS55 KTWC 222244
FFWTWC
AZC019-230145-
/O.NEW.KTWC.FF.W.0025.250722T2244Z-250723T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
344 PM MST Tue Jul 22 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Pima County, including Vail, Corana De Tucson, and 
  Rita Ranch in southeastern Arizona...

* Until 645 PM MST.

* At 344 PM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  0.7 and 1.8 inches of rain have fallen. Additional rainfall 
  amounts of 0.5 to 1 inch are possible in the warned area. Flash 
  flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Vail, Corona De Tucson, Saguaro National Park East and 
  Rita Ranch.

This includes the following highways...
	Interstate 10 between mile markers 276 and 287.
	Route 83 between mile markers 50 and 58.

This includes the following Flash Flood Prone Locations...
Harrison Rd at Pantano Wash, Old Spanish Trl at Rincon Creek, 
Escalante Rd at Atterbury Wash, Andrada Rd east of Wentworth Rd, 
Camino Loma Alta at Rincon Creek, Old Spanish Trail at Jeremy Wash 
and Calle Rinconada Rd from Andrada Rd to Sahuarita Rd.

This includes the following streams and drainages...
  Rincon Creek, Pantano Wash, Coyote Wash, Agua Verde Creek and 
  Cienega Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3202 11059 3215 11054 3219 11060 3213 11067
      3215 11072 3217 11076 3220 11080 3218 11083
      3207 11077 3194 11077 3187 11071 3190 11061

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:09 PM MST, 1 hour 35 minutes earlier. Its key messages:

  • Slow-moving isolated to scattered showers and thunderstorms will be capable of producing heavy rain, and localized flash flooding today -Drier air moves in from west today, diminishing storm chances by this evening -Drier and warmer conditions tomorrow continuing through the weekend, with Moderate HeatRisk developing Saturday, becoming widespread by Sunday- Monday
Area forecast discussion, Jul 22, 2:09 PM MST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
209 PM MST Tue Jul 22 2025

.SYNOPSIS...Chance of showers and thunderstorms through today
then drying out for most of southeast Arizona into the upcoming
weekend. High temperatures generally below normal through
Wednesday then heating up into the weekend, bringing widespread
Moderate HeatRisk.

&&

.KEY MESSAGES...
- Slow-moving isolated to scattered showers and thunderstorms will
  be capable of producing heavy rain, and localized flash flooding
  today
-Drier air moves in from west today, diminishing storm chances by
 this evening
-Drier and warmer conditions tomorrow continuing through the
 weekend, with Moderate HeatRisk developing Saturday, becoming
 widespread by Sunday- Monday
&&

.DISCUSSION...

Scattered showers and thunderstorms have filled in across much of
Cochise, Graham, Greenlee, and far eastern Pima counties this
afternoon. So far these storms have produced 0.50" to about 2" of
rainfall where storms have trained so far this afternoon. This
has resulted in mostly localized nuance flooding issues. Continued
concerns for flash flooding remain through this evening as storms
train and cluster together, especially over areas that have seen
recent rainfall.

As dry air continues to filter in from the west throughout the day
today, PWATs will be around 0.50" to around 1" across far eastern
AZ by tomorrow afternoon. As such, thunderstorm development will
be limited to far eastern Arizona, mainly along the higher terrain
of Graham/Greenlee counties, with the best chances along the White
Mountains. Continued drying Thursday through the weekend, will
result in a mostly dry forecast and an increase in temperatures.
Warmest temperatures are expected Sunday, with highs around 5-10
degrees above seasonal normals, resulting in widespread Moderate
HeatRisk.

By Monday, the board ridge across the central US will shift a bit
west, allowing a resurgence of moisture (1-1.5") into
southeastern AZ, which will bring a return of storm chances across
much of the region. Temperatures on Monday are still being
advertised as very warm, but could be tempered with any
thunderstorms that develop Monday.

&&

.AVIATION...Valid through 23/00Z.

Scattered showers and thunderstorms are across much of southeast
AZ, primarily over Cochise, Graham, Greenlee, eastern Pima and
northeastern Santa Cruz counties. Scattered TSRA/SHRA will
diminish west to east by 00Z to 03Z. Gusty and erratic winds in
the vicinity of thunderstorms to around 25 knots have been
observed, with up to 30 knots possible. Otherwise winds should
remain below 12-15 knots. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Below normal high temperatures through Wednesday
then heating up into this weekend. Typical monsoon activity today
then more pronounced drying and warming Wednesday into the
weekend. Afternoon winds will remain southwesterly to westerly at
10-15 mph, with occasional gusts at or above 25 mph. Afternoon RH
values in the valleys will be 20-40% through Tuesday and higher in
the mountains before drying considerably with Min RH values of
10-20% in the valleys and 15-30% in the mountains through the rest
of the week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Public...Peters
Aviation...Peters
Fire Weather....Peters

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 22, 2:42 PM MST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
242 PM MST Tue Jul 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flash Flood      Saint David             31.90N 110.22W
07/22/2025                   Cochise            AZ   Trained Spotter

            Trained spotter reported 3 feet of water
            moved through a narrow wash that crosses
            South Miller Lane near Highway 80 in St
            David AZ.

&&

CLP

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:06 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 22, 1:55 PM MSTAreal Flood AdvisoryTWCPinal3 hr
Jul 22, 2:59 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 22, 4:19 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 22, 4:51 PM MSTFlash Flood Warning Considerable damage threatTWCCochise114 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.